MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SECUR-FIT MAX 127 HIP STEM #7; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH SECUR-FIT MAX 127 HIP STEM #7; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 6052-0730S
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Not returned.
 
Event or Problem Description
As reported: "subsided femoral stem.Re-implanted with new stem.".
 
Additional Manufacturer Narrative
An event regarding loosening involving a securfit stem.The event was confirmed as a result of a medical review.Method & results: device evaluation and results: not performed as the reported device was not returned for evaluation.Medical records received and evaluation: a review of the provided medical records by a clinical consultant noted there are many records and they all document a loose and subsided stem with pain but none provides any clue to the cause of the problem.The stem may be undersized, have malposition or otherwise but such requires x-rays for diagnosis and these are not available.There is significant obesity of the patient but this alone is rarely a root cause for failure.If implantation conditions are optimal, obesity should not lead to failure.So, the cause of the problem remains obscure.The stem was revised to a restoration modular construct while retaining the cup without issues.This case can unfortunately not be solved with the current information but clearly requires x-rays for better understanding of the problem.Device history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: review indicated there have been no other similar events for the reported lot.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Additional information, including operative reports, progress notes and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
As reported: "subsided femoral stem.Re-implanted with new stem.".

Brand Name
SECUR-FIT MAX 127 HIP STEM #7
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7326502
Report Number0002249697-2018-00683
Device Sequence Number10789030
Product Code LZO
UDI-Device Identifier07613327021103
UDI-Public07613327021103
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K051738
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Catalogue Number6052-0730S
Device Lot NumberLA1XNH
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/12/2018
Supplement Date Received by Manufacturer03/15/2018
Initial Report FDA Received Date03/09/2018
Supplement Report FDA Received Date04/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient Weight107